Get your Health question answered in 3 easy steps

137 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes difficulty in getting an orgasm?

DOCTOR OF THE MONTH - Mar 2014
Mar 2014
User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 1390 Questions
Question
I had a hysterectomy approx. 5 yrs. ago. I was using Femring but can no longer afford it. I have not used it for approx. 3 yrs. I have not had intercourse for approx. 5 yrs. until recently. I am having problems having an organism. Any suggestions?
Fri, 22 Aug 2014 in Women's Health
 
 
Answered by Dr. Madhuri N Bagde 1 hour later
Brief Answer:
detailed answer below.

Detailed Answer:
Hello and welcome,

I understand the issue.

Orgasm is entirely a psychological phenomenon. Age and dwindling hormone levels do affect it and in some people it decreases with increasing age. There is no fixed age when this may happen and it varies from youth to late 70ties.

However in your case there are a few contributory factors that can explain it. You are currently on too many medications ranging from antacids to anti depressants to steroids and antianxiety drugs. A few of these are known to decrease sexual drive and interest. Especially Viibryd and pramipexole. Also lowering estrogen levels due to non use of estrogens and decrease in natural estrogens from other sources [ like body fat etc] also contribute to this.

As of now, you may try using phytoestrogens that are found in plants and especially soya beans and products. Special powders like menopro [ maybe a different brand at your place] are available that contribute to estrogens and help maintain youthfulness and decrease bone mineral loss.

So eat fresh fruits and green vegetables like spinach, oats, barley, fenugreek, sesame seeds and flax [ please check allergies before starting any of these] and mild exercise daily will help to rejuvinate the body.

So try these and wish you good health.

Hope this satisfies your query.
Thanks for using HCM.     
Feel free to ask any more questions that you may have.
Dr Madhuri Bagde
Consultant Obstetrician and Gynecologist
Above answer was peer-reviewed by
 
Follow-up: What causes difficulty in getting an orgasm? 23 hours later
Should I be taking some sort of an estrogen prescription?
If so, is there an inexpensive one that does not cause to many side effects?
I tried Estradiol 2MG a year and a half ago since I could no longer afford Femring. The side effects from Estradiol was NOT worth it! My breast enlarged and were so painful I could not stand it!
 
 
Answered by Dr. Madhuri N Bagde 40 minutes later
Brief Answer:
not recommend estrogen

Detailed Answer:
Hello and welcome back,

The only estrogen that is recommended for menopausal hormone replacement is conjugated equine estrogen. Also it is advocated to use it for short term say a year or two just to help prevent osteoporosis. Long term use of estrogen has been associated with more risk of death and cancer. So currently only short term use is advocated. You have already completed that.

As of now, if you still want to use it then conjugated estrogen is best. Other options are phytoestrogens forund in natural sources. Other estrogens present in contraceptive pills etc are too high dose and are not recommended at all for this.

I would not recommend estrogens considering that you are already on too many drugs and it is most likely the drugs rather than estrogen deficiency that is causing this issue. So estrogen may or may not help in your case.

Try to taper the drugs like vibbryd and and pramipexole or get them substituted if possible.

I do understand the issue but I am doubtful if estrogen will help.

Take care.

Dr Madhuri
Above answer was peer-reviewed by
 
Follow-up: What causes difficulty in getting an orgasm? 1 hour later
Thank you so much for your time and answers to my questions!
I do NEED the antidepressant! My family doctor had been giving me samples since I have no health insurance or job at the moment. This last visit he gave me a prescription for the Vibbryd since he didn't have more samples and told me to get a price for them to see if I could afford it. Well they are $300 some dollars for 2 months. There is no way I can afford that but again I NEED an antidepressant. Do you have any suggestions for an affective, inexpensive antidepressant that will not affect my sex drive?
Also, if I do take phytoestrogens how long may that take to start helping; if it is going to help?
Thank you
 
 
Answered by Dr. Madhuri N Bagde 5 hours later
Brief Answer:
phytoestrogens help within a week in most cases.

Detailed Answer:
Hello and welcome back,

The antidepressant drug is better taken after prescription from your doctor. However wellbutrin is a drug that is cheaper and does not affect sex drives. But it is better for your doctor to decide as he knows the complete history as well as any contraindications to this drug that you may be having. So discuss this with your doctor. There are many others which are cheaper but since he has prescribed this drug maybe he thinks this is the one most suitable for you.

About phytoestrogens: they help in most women as soon as they are started say a week or so shows a difference if they are effective or not. Menopro has shown excellent results in my patients and they all felt better on follow up visits.

So hope they will help. Please also try lifestyle modifications like meditation, yoga and daily light exercise as they help lower the stress hormones and promote mental and physical well being.

Hope this helps.

Feel free for any more queries.

Dr Madhuri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask an OBGYN